PUMA
Istituto di Scienza e Tecnologie dell'Informazione     
Degl'Innocenti S., Padovani C. A numerical method for the limit analysis of masonry structures of masonry structures. Published in: Structural Engineering and Mechanics, Vol. 18 n. 1 (2004), p. 1-20 Link The document Journal: STRUCTURAL ENGINEERING AND MECHANICS, Technical report, 2003.
 
 
Abstract
(English)
The paper presents a numerical method for the limit analysis of structures made of a rigid no-tension material. Firstly, we formulate the constrained minimum problem resulting from the application of the kinematic theorem, which characterizes the collapse multiplier as the minimum of all kinematically admissible multipliers. Subsequently, by using the finite element method, we derive the corresponding discrete minimum problem in which the objective function is linear and the inequality constraints are linear as well as quadratic. The method is then applied to some examples for which the collapse multiplier and a collapse mechanism are explicitly known. Lastly, the solution to the minimum problem calculated via numerical codes for quadratic programming problems, is compared to the exact solution.
Subject Limit anlysis
Masonry structures
Finite elements
J.2 PHYSICAL SCIENCES AND ENGINEERING
74B20 nonlinear elasticity
74S05 FEM



Icona documento Open access Icona documento Restricted Icona documento Private

 


Per ulteriori informazioni, contattare: Librarian http://puma.isti.cnr.it

Valid HTML 4.0 Transitional